MAUDE Adverse Event Report: DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 279702120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for spinal fusion.The scrub nurse preoperatively tried to connect the head adjuster to a teardrop handle (279702120), which failed.Also, tried to connect the head adjuster with another counterpart handles such as 279702140, 286715300, and 299704135, which all was failed.The procedure was completed successfully with a replacement without surgical delay.The patient outcome was stable.This complaint involves five (5) devices.This report is for (1) tear-drop handle.This report is 2 of 5 (b)(4).

Brand Name
TEAR-DROP HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11755983
Report Number1526439-2021-00838
Device Sequence Number4168521
Product Code LXH
UDI-Device Identifier10705034198507
UDI-Public10705034198507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702120
Device Catalogue Number279702120
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1